Flash Flood, Jackson
- When
- May 14, 10:00 PM CST to May 15, 1:00 AM CST
- Where
- Jackson County, North Hodge
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.302, -92.558 (the zone’s center; the record gives no point)
Highway 167 closed due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:50 PM CST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
727 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM ATHENS LA 2.50 INCH HAIL
05/14/03 CLAIBORNE REPORTED BY GENERAL
PUBLIC.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
903 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM RUSTON LA FLASH FLOODS
05/14/03 LINCOLN URBAN FLOODING IN DOWNTOWN
RUSTON. WATER GOING INTO
SOME CARS. REPORTED BY
GENERAL PUBLIC.
0725 PM ARCADIA LA .75 INCH HAIL
05/14/03 BIENVILLE REPORTED BY LAW
ENFORCEMENT.
0725 PM ARCADIA LA WIND DAMAGE
05/14/03 BIENVILLE TREES DOWN. REPORTED BY
SPOTTERS.
0750 PM RUSTON LA WIND DAMAGE
05/14/03 LINCOLN 3 WINDSHIELDS BLOWN OUT.
REPORTED BY BROADCAST
MEDIA.
0810 PM 5 W IDABEL OK WIND DAMAGE
05/14/03 MCCURTAIN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0815 PM MONROE LA WIND DAMAGE
05/14/03 OUACHITA POWER LINES DOWN ON
GARRETT ROAD. REPORTED BY
LAW ENFORCEMENT.
0820 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA NUMEROUS RURAL ROADS UNDER
WATER. REPORTED BY LAW
ENFORCEMENT.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
955 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 5E SIKES LA 1.00 INCH HAIL
05/14/03 WINN OCCURRED ON HIGHWAY 126
EAST OF SIKES. REPORT FROM
LAW ENFORCEMENT
0830 PM 5E SIKES LA WIND DAMAGE 05/14/03
WINN TREE TOPS BLOWN OFF.
REPORT FROM LAW ENFORCEMENT
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1010 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM ATHENS LA WIND DAMAGE
05/14/03 CLAIBORNE TREES AND POWER LINES DOWN
ALONG HWY 518 ON WEST SIDE
OF TOWN. REPORTED BY
SPOTTERS.
0800 PM JONESBORO LA WIND DAMAGE
05/14/03 JACKSON NUMEROUS TREES DOWN
PARISHWIDE. REPORTED BY LAW
ENFORCEMENT.
0835 PM HARRIS OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY CO-OP
OBSERVERS.
0815 PM MONROE LA WIND DAMAGE
05/14/03 OUACHITA NUMEROUS TREES DOWN NEAR
FORSYTHE PARK. REPORTED BY
LAW ENFORCEMENT.
0835 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA NUMEROUS ROADS FLOODED
PARISHWIDE. REPORTED BY LAW
ENFORCEMENT.
0830 PM 5 S GARVIN OK WIND DAMAGE
05/14/03 MCCURTAIN UTILITY SHEDS DAMAGED AND
POWER LINES DOWN. REPORTED
BY FIRE DEPARTMENT.
0830 PM 5 S GARVIN OK .75 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1031 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MALTA TX FUNNEL CLOUD
05/14/03 BOWIE SIGHTED. TRANSFORMERS BLOWN.
REPORTED BY LAW
ENFORCEMENT.
0912 PM NEW BOSTON TX 1.00 INCH HAIL
05/14/03 BOWIE ALONG HWY 1840 AND 98.
REPORTED BY SPOTTERS.
0925 PM 3 S NEW BOSTON TX FUNNEL CLOUD
05/14/03 BOWIE SIGHTED 2 MI S OF I-30 AND
HWY 98. REPORTED BY LAW
ENFORCEMENT.
0924 PM HOOKS TX TORNADO
05/14/03 BOWIE POSSIBLE TORNADO DAMAGE.
TREES DOWN ON E SIDE OF
TOWN NEAR GATES AT ARMY
DEPOT. REPORTED BY
SPOTTERS.
0930 PM MAUD TX 4.50 INCH HAIL
05/14/03 BOWIE NEAR HWY 8 AND FM 2624.
REPORTED BY EMERGENCY
MANAGER.
0930 PM MAUD TX 60 MPH TSTM WIND GUST
05/14/03 BOWIE REPORTED BY EMERGENCY
MANAGER.
1001 PM ATLANTA TX FUNNEL CLOUD
05/14/03 CASS SIGHTED. REPORTED BY
SPOTTERS.
0951 PM ATLANTA TX .75 INCH HAIL
05/14/03 CASS REPORTED BY CO-OP
OBSERVERS.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1054 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM MAUD TX TORNADO
05/14/03 BOWIE POSSIBLE TORNADO DAMAGE.
BUILDING DAMAGED. TREES
DOWN. REPORTED BY SPOTTERS.
0945 PM ATLANTA TX 2.50 INCH HAIL
05/14/03 CASS ON N SIDE OF TOWN.
REPORTED BY GENERAL PUBLIC.
0948 PM QUEEN CITY TX TORNADO
05/14/03 CASS POSSIBLE TORNADO DAMAGE.
CARS BLOWN OFF ROAD.
REPORTED BY SPOTTERS.
0955 PM ATLANTA TX 1.75 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
0957 PM 1 S ATLANTA TX 1.00 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
1042 PM RUSTON LA .75 INCH HAIL
05/14/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
20The Shreveport radar (KSHV), 122 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
1 flash flood. Local standard time, as filed.
Highway 167 closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353141.